Alert archive / Arkansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 539, NWS Little Rock, AR

August 2, 2008Bradley County, Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Aug 2, 2008, 4:08 PM CDT for Bradley County, Arkansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 2, 2008, 4:08 PM CDT (21:08 UTC)
Expired
Aug 2, 2008, 5:00 PM CDT
In force
52 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon

County Bradley County, AR

The radar

The Little Rock radar (KLZK), 153 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 9.1 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2008-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1998 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2008-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1998 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1299 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.5

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 1:30 PM CDT, 2 hours 38 minutes earlier.

Area forecast discussion, Aug 2, 1:30 PM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
130 PM CDT SAT AUG 2 2008

.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT
MAIN CONCERN WITH THIS FORECAST IS THE HEAT...AND EXPANDED HEAT
ADVISORY EARLIER TO INCLUDE ALL COUNTIES. WITH HIGHS CONTINUING TO
RISE A COUPLE OF DEGREES EACH DAY...AND DEW POINTS REMAINING IN THE
LOWER 70S...HAVE DECIDED TO EXTEND HEAT ADVISORY THROUGH TUESDAY.

WITH THE STRONG HIGH PRESSURE REMAINING OVER THE AREA...DRY
CONDITIONS WILL CONTINUE. WILL SEE SOME AFTERNOON CUMULUS
DEVELOPMENT...BUT THAT WILL BE ABOUT IT. MAY SEE SOME ISOLATED
CONVECTION DEVELOP DUE TO THE EXTREME TEMPERATURES LATER IN THE
SHORT TERM...BUT NOT ENOUGH TO INCLUDE IN THE FORECAST AT THIS TIME.

FOR THE MOST PART...WENT A FEW DEGREES BELOW GUIDANCE FOR AFTERNOON
HIGHS...AS MAV HAS BEEN RUNNING TOO WARM LATELY...AND ALSO TWEAKED
FOR LOCAL EFFECTS. READINGS WILL ONLY FALL INTO THE MID 70S
OVERNIGHT...WHICH WILL NOT PROVIDE MUCH RELIEF FROM THE HEAT.
&&

.LONG TERM...WEDNESDAY THROUGH SATURDAY
RIDGE LOOKS LIKE IT WILL START TO SHOW SIGNS OF BREAKING DOWN AROUND
MID TO LATE IN THE WEEK. THIS WILL ALLOW A FRONT TO MOVE DOWN FROM
THE PLAINS AND CLOSE TO THE AREA. FRONT COULD AT LEAST MOVE INTO
NORTHERN ARKANSAS BY THE END OF THE WEEK...AND MAY STALL OUT
SOMEWHERE OVER THE REGION. PRESENCE OF THE BOUNDARY WILL ALLOW FOR
SMALL RAIN CHANCES TO ENTER BACK INTO THE FORECAST. THIS FAR OUT...
CONFIDENCE IN THIS SCENARIO ISN/T THAT GREAT...GIVEN STRENGTH OF THE
UPPER RIDGE IN PLACE.

AS FAR AS FORECAST TEMPERATURES GO...GFS MOS NUMBERS SEEM A BIT TOO
HOT...SO TENDED TO GO A LITTLE BELOW THOSE.
&&

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     73 101  74 101 /  10   0   0   0
CAMDEN AR         75 104  77 104 /  10   0   0   0
HARRISON AR       71 100  73 101 /   0   0   0   0
HOT SPRINGS AR    74 104  77 105 /  10   0   0   0
LITTLE ROCK   AR  75 103  76 103 /  10   0   0   0
MONTICELLO AR     75 103  77 103 /  10   0   0   0
MOUNT IDA AR      73 105  76 105 /   0   0   0   0
MOUNTAIN HOME AR  71 101  73 101 /   0   0   0   0
NEWPORT AR        74 100  74 101 /  10   0   0   0
PINE BLUFF AR     76 103  77 103 /  10   0   0   0
RUSSELLVILLE AR   72 103  75 104 /   0   0   0   0
SEARCY AR         74 101  75 102 /  10   0   0   0
STUTTGART AR      76 102  76 102 /  10   0   0   0
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR ARKANSAS-BAXTER-BOONE-
BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA-
DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD-
JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-MONROE-
MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI-
SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL.

&&

SHORT TERM...58 / LONG TERM...57
Hazardous weather outlook, Aug 2, 5:00 AM CDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT SAT AUG 2 2008

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT SAT AUG 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

UPPER LEVEL HIGH PRESSURE WILL BE THE DOMINATE WEATHER FEATURE
THROUGH TONIGHT WITH MORE HOT AND HUMID WEATHER EXPECTED. THE
COMBINATION OF HEAT AND HUMIDITY WILL PRODUCE HEAT INDICES IN THE
105 TO 110 DEGREE RANGE. ALSO...OVERNIGHT LOWS WILL NOT COOL OFF
THAT MUCH...AND WILL NOT BRING MUCH RELIEF FROM THE HEAT.

AS SUCH...A HEAT ADVISORY REMAINS IN EFFECT FOR ALL BUT THE FAR
NORTHWEST COUNTIES. EVEN THOUGH THE FAR NORTHWEST COUNTIES ARE
CURRENTLY NOT UNDER A HEAT ADVISORY...HEAT INDICES WILL STILL
EXCEED THE CENTURY MARK THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

UPPER LEVEL HIGH PRESSURE WILL REMAIN PARKED OVER THE AREA THROUGH
MONDAY WITH THE DANGEROUS COMBINATION OF HEAT AND HUMIDITY
CONTINUING. THE HEAT ADVISORY CURRENTLY IN EFFECT WILL CONTINUE
THROUGH MONDAY NIGHT...AS HEAT INDEX VALUES WILL REMAIN IN THE 105
TO 110 DEGREE RANGE. IT IS POSSIBLE THAT THE HEAT ADVISORY WILL NEED
TO BE EXTENDED BEYOND MONDAY AS THE HIGH PRESSURE WILL REMAIN OVER
THE AREA.

SOME RELIEF IS SEEN TOWARDS THE MIDDLE TO THE END OF NEXT WEEK AS
THE UPPER LEVEL RIDGE IS EXPECTED TO FLATTEN OUT SOMEWHAT. A FRONTAL
BOUNDARY IS EXPECTED TO APPROACH NORTHERN ARKANSAS AROUND THURSDAY
BUT WILL ONLY BRING A SLIGHT CHANCE OF RAIN WITH IT. WHILE RAINFALL
WILL BE SCARCE...TEMPERATURES ARE EXPECTED TO RETURN TO NEAR NORMAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

56

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 3:28 PM CDTSevere Thunderstorm WarningLZKClark, Dallas, Hot Spring47 min
Aug 2, 4:13 PM CDTSevere Thunderstorm WarningLZKClark, Dallas, Hot Spring47 min
Aug 2, 4:17 PM CDTFlash Flood WarningLZKDallas, Hot Spring118 min
Aug 2, 4:26 PM CDTSevere Thunderstorm WarningLZKDallas, Grant49 min
Aug 2, 4:30 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Cleveland45 min
Aug 2, 4:36 PM CDTSevere Thunderstorm WarningLZKHot Spring39 min
Aug 2, 4:36 PM CDTSevere Thunderstorm WarningLZKBradley39 min
Aug 2, 4:38 PM CDTSevere Thunderstorm WarningLZKClark, Ouachita52 min
Aug 2, 4:59 PM CDTSevere Thunderstorm WarningLZKPike46 min
Aug 2, 5:15 PM CDTSevere Thunderstorm WarningLZKBradley, Calhoun, Cleveland45 min
Aug 2, 5:15 PM CDTSevere Thunderstorm WarningLZKGarland, Hot Spring45 min
Aug 2, 5:18 PM CDTSevere Thunderstorm WarningLZKBradley27 min
Aug 2, 5:26 PM CDTSevere Thunderstorm WarningLZKOuachita49 min
Aug 2, 5:48 PM CDTSevere Thunderstorm WarningLZKClark, Montgomery, Pike42 min
Aug 2, 5:52 PM CDTSevere Thunderstorm WarningLZKPulaski, Saline38 min
Aug 2, 6:27 PM CDTSevere Thunderstorm WarningLZKMontgomery, Pike, Polk48 min
Aug 2, 6:53 PM CDTSevere Thunderstorm WarningLZKMontgomery, Polk52 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.